Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 19, 2006, 4:35 AM CDT for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2006, 4:35 AM CDT (09:35 UTC)
- Expired
- Oct 19, 2006, 5:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 190935 TORLCH LAC115-191000- /O.NEW.KLCH.TO.W.0046.061019T0935Z-061019T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 435 AM CDT THU OCT 19 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 500 AM CDT * AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTHWEST OF LACAMP...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LACAMP BY 450 AM CDT A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3112 9314 3101 9305 3109 9284 3128 9294 $$ JS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 18, 11:41 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Oct 18, 11:41 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT WED OCT 18 2006
.UPDATE...
I SPLIT THE FLOOD WATCH BASED ON TIMING OF THE COLD FRONT. THE
RAINS IN GENERAL, CEASE WITH PASSAGE OF THE FRONT. OTHERWISE, ZONE
PACKAGE IS ON TARGET.
&&
.PREV DISCUSSION... (ISSUED 335 PM CDT WED OCT 18 2006)
DISCUSSION...
THE SECOND IN A SERIES OF STORMS TO AFFECT US THIS WEEK HAS ALREADY
COMMENCED. A SEA- BREEZE TYPE LINE OF TSRA HAS DEVELOPED FROM SE
TX THROUGH S LA. HOWEVER...THE LINE IS NOT ADVANCING MUCH TO THE
NORTH...LEADING TO TRAINING CELLS CAUSING FLOODING OVER LCH EARLIER
THIS AFTERNOON. THE GREATEST QPF OF 1-2 INCHES WITH ISOLATED AMOUNTS
OF 3-4 ALREADY FELL THIS AFTERNOON ALONG THE I-10 CORRIDOR OF SE
TX/S LA AREA.
WHAT CAN WE EXPECT TONIGHT AND THU IN EXACT LOCATIONS OF QPF MAXES
DIFFER AMONG MODELS AND SUCCESSIVE RUNS. HOWEVER...TAKING INTO ACCOUNT
OF WHAT HAPPENED THIS AFTERNOON...AND WHATS EXPECTED TONIGHT AND
THU...AREAWIDE 2-3 WITH ISO AMOUNTS OF 6-8 CAN BE EXPECTED BEFORE
THE RAIN ENDS THU EVENING. HPC AND OFFICE COORDINATION SUGGESTS
THE GREATEST THREAT OF THE HEAVIEST RAIN WILL EXTEND ACROSS EXTREME
SE TX NEAR BPT TO SW LA NEAR LCH...AN OFTEN FAVORED AREA OF MAX
PRECIP DUE TO ORIENTATION WITH THE NW GULF AND INTERACTION WITH
APPROACHING SHORTWAVES. BY THE TIME THE LINE OF TSRA FORMS AHEAD
OF THE FRONT LATE THU MORNING/THU AFTERNOON...THE SHORTWAVE WILL
BE APPROACHING THE BASE OF THE LONGERWAVE TROF (OVER E TX BY THIS
TIME)...CAUSING THE FRONT AND SUCCESSIVE PRECIP TO MOVE EAST A BIT
FASTER THAN EARLIER. HOWEVER...CANNOT RULE OUT EXCESSIVE AMOUNTS
OVER THE ACADIANA REGION AS WELL. THEREFORE...WENT WITH FLOOD
WATCH FROM THIS AFTERNOON THROUGH EARLY THU EVENING (7 PM).
POST FROPA WX WILL BE COOLER AND MUCH DRIER FOR FRI AND SAT...WITH
TEMPS IN THE UPPER 40S/LOWER 50S FOR LOWS...AND 70S FOR HIGHS.
THE THIRD (AND HOPEFULLY FINAL) STORM SYSTEM WILL COMMENCE LATE
SAT NIGHT AND SUN WITH ANOTHER ROUND OF TSRA...FOLLOWED BY AN EVEN
STRONGER COLD FRONT TO MOVE THROUGH THE REGION. THE GOOD NEWS IS
THAT THE AMOUNT OF PRECIP TO FALL WITH THIS SYSTEM WILL BE SIGNIFICANTLY
LESS THAN THE PREVIOUS TWO. TEMPS WILL BE COOLER...EXPECTING 40S TO
NEAR 50 FOR MON & TUE MORNING.
DML
AVIATION...
VCTS EXPECTED FOR BPT...LCH...LFT FOR THE REMAINDER OF THE AFTERNOON.
FOR THIS EVENING THROUGH THU AFTERNOON...WIDESPREAD TSRA EXPECTED
AT ALL SITES.
JR/DML
MARINE...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL COMMENCE LATER TONIGHT
INTO THURSDAY...ESPECIALLY NEAR FROPA. BEHIND FROPA...EXPECT SCA
CONDITIONS WITH N WINDS 20 KTS BRINGING SEAS 6 TO 8 FT.
DML
HYDROLOGY...
WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE DURING
THE NEXT 24 HOURS WITH LOCALIZED AMOUNTS OF UP TO 6 TO 8 INCHES.
WITH THE GROUND ALREADY SATURATED...THIS ADDITIONAL RAINFALL WILL
RUNOFF INTO OVERFLOWING CREEKS AND BAYOUS. URBAN AND SMALL STREAM
FLOODING IS CERTAIN FOR MANY LOCATIONS AS DRAINAGE SYSTEMS ARE
OVERWHELMED. WIDESPREAD AREAL FLOODING IS ALSO LIKELY AFFECTING
COUNTY AND PARISH ROADS AND HIGHWAYS.
NUMEROUS RIVER LOCATIONS ARE EXPERIENCING OR EXPECTED TO HAVE
FLOODING. MODERATE FLOODING IS EXPECTED ALONG SOME AREA
RIVERS...INCLUDING THE CALCASIEU RIVER AT GLENMORA...THE NECHES
RIVER AT WEISS BLUFF...AND ALONG THE PINE ISLAND BAYOU AT SOUR LAKE.
MAJOR FLOODING IS OCCURRING ALONG THE VILLAGE CREEK AT KOUNTZE.
ML
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...RAPIDES...ST.
LANDRY...AND VERNON.
FLOOD WATCH FROM 7 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: IBERIA...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...AND VERMILION.
TX...FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 1 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Oct 18, 9:30 AM CDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 930 AM CDT WED OCT 18 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-191015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 930 AM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY. STORMS ARE EXPECTED TO INCREASE DURING THE OVERNIGHT HOURS AND BECOME MORE WIDESPREAD AS A COLD FRONT DROPPING OUT OF THE PLAIN STATES MOVES DOWN INTO THE REGION TOMORROW. WITH ABUNDANT GULF MOISTURE...HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS. AVERAGE RAINFALL AMOUNTS THROUGH THURSDAY WILL BE AROUND 2 INCHES WITH ISOLATED LOCATIONS PICKING UP FOUR TO SIX INCHES. WHERE THE HEAVY RAIN FALLS....ADDITIONAL FLOODING PROBLEMS WILL BE POSSIBLE. THERE IS ALSO POSSIBILITY THAT SOME STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND OVERNIGHT...WITH ISOLATED STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD FRONT MOVES THROUGH SOUTHERN LOUISIANA DURING THE AFTERNOON HOURS ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF BY THURSDAY EVENING. WE ARE IN A PROGRESSIVE PATTERN IN THE ATMOSPHERE WHICH MEANS ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE REQUESTED.
In the hours before
Local storm report, Oct 19, 12:05 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 AM CDT THU OCT 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD ROSEPINE 30.92N 93.28W
10/18/2006 VERNON LA PUBLIC
DELAYED REPORT. TIME HIGHLY UNCERTAIN. PUBLIC REPORTED
PARTS OF HIGHWAY 171 BETWEEN ROESPINE AND HIGHWAY 10 WERE
FLOODED.
0800 PM FLASH FLOOD DERIDDER 30.85N 93.29W
10/18/2006 BEAUREGARD LA PUBLIC
DELAYED REPORT. TIME HIGHLY UNCERTAIN. PUBLIC REPORTED
HIGHWAY 171 JUST NORTH OF DERIDDER WAS FLOODED.
&&
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:47 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Oct 19, 4:52 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 53 min |
| Oct 19, 5:49 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 56 min |
| Oct 19, 6:11 AM CDT | Tornado Warning | LCH | Rapides | 34 min |
| Oct 19, 6:31 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 119 min |
| Oct 19, 6:43 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron | 62 min |
| Oct 19, 6:53 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 67 min |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | LCH | Allen, Jefferson Davis | 2 hr |
| Oct 19, 7:47 AM CDT | Severe Thunderstorm Warning | LCH | Acadia | 58 min |
| Oct 19, 7:49 AM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 56 min |
| Oct 19, 7:54 AM CDT | Flash Flood Warning | LCH | Acadia | 2 hr |
| Oct 19, 9:09 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 36 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.